MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51005004L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82246651 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during a radial peripheral case, a 6f 110cm brite tip radianz sheath prolapsed into the right atrium and coiled.The patient was briefly thrown into an arrythmia, but corrected once system was pulled out of right atrium.Once prolapse was corrected, it was discovered that the saberx radianz 5mm x 40mm balloon catheter was difficult to pull off the.018 non-cordis 300cm wire, the balloon broke off and fractured upon pulling out.The distal tip with radiopaque markers was still on the guidewire, which was snared from a left femoral access point using a non-cordis snare.The procedure was completed from a femoral access point, without patient injury or other incidents with a cordis product.
 
Event or Problem Description
As reported, during a radial peripheral case, a 6f 110cm brite tip radianz sheath prolapsed into the right atrium and coiled.The patient was briefly thrown into an arrythmia, but corrected once system was pulled out of right atrium.Once prolapse was corrected, it was discovered that the saberx radianz 5mm x 40mm balloon catheter was difficult to pull off the.018 non-cordis 300cm wire, the balloon broke off and fractured upon pulling out.The distal tip with radiopaque markers was still on the guidewire, which was snared from a left femoral access point using a non-cordis snare.The procedure was completed from a femoral access point, without patient injury or other incidents with a cordis product.Additional information and device return was requested; however, both were not obtained after multiple attempts made.
 
Additional Manufacturer Narrative
During a radial peripheral case, a 6f 110cm brite tip radianz sheath prolapsed into the right atrium and coiled.The patient was briefly thrown into an arrythmia, but corrected once system was pulled out of right atrium.Once prolapse was corrected, it was discovered that the saberx radianz 5mm x 40mm balloon catheter was difficult to pull off the.018 non-cordis 300cm wire, the balloon broke off and fractured upon pulling out.The distal tip with radiopaque markers was still on the guidewire, which was snared from a left femoral access point using a non-cordis snare.The procedure was completed from a femoral access point, without patient injury or other incidents with a cordis product.Additional information and device return was requested; however, both were not obtained after multiple attempts made.The product was not returned for analysis.A product history record (phr) review of lot 82246651 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip separated¿ and ¿arrhythmia¿ could not be confirmed as the device was not returned for analysis, nor were procedural images provided for review.The exact cause could not be determined.Procedural or handling factors may have contributed to the reported event, such as placing the sheath in the right atrium.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the information provided suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17939814
Report Number3007635982-2023-00317
Device Sequence Number6455537
Product Code LIT
UDI-Device Identifier20705032081679
UDI-Public(01)20705032081679(17)250331(10)82246651
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2025
Device Catalogue NumberR51005004L
Device Lot Number82246651
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
110CM RADIANZ SHEATH; 300CM .018 BOSTON SCIENTIFIC V18; CORDIS BRITE TIP RADIANZ 6F 110CM; CORDIS SABERX 6MM X 40MM; MERIT ENSNARE
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceWhite